Medrol, Possible Side Effects

3 Replies Updated



Conversation Starter

Isabella Says:


Recently, I had a scheduled appointment with my primary physician. I had a chest cold, which is rare for me. The doctor gave me an Albuterol nebulizer treatment, a Medrol 6-day pack, and an inhaler as treatment for the chest cold, which I didn't need. I consider this too many medications for just a chest cold, and that wasn't the reason I was seeing her. But I took the first two, but did not use the inhaler. During the next few weeks, I had two episodes where my throat seized up, once when a bit of water went down the wrong way, and then when I swallowed salad dressing with a hot pepper flake in it. My throat went into strong spasms with sharp, quick intakes of air - and I could not control it. It stopped on its own, eventually, about the time I decided I would dial 911 and gasp into the phone. It happened again two weeks later, but it was of shorter duration. My primary doctor and the ENT specialist I saw for this didn't have much to say about it. Now I'm terrified that it will happen again and won't stop next time, though it hasn't happened in about a month. Also, my liver enzyme level was too high which necessitated a total of three trips to the lab in about a month, between that and a lab test for another matter. I know that Medrol can affect the liver, but does anyone know if it can cause those throat spasms? Has anyone ever experienced this?



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Isabella Says:

Five days ago, I had another episode with throat spasms. I was eating salted peanuts which irritated the back of my throat. This was of very short duration - they've been becoming shorter each time. I hope this means they are ending because they are extremely unpleasant, and I have no control while the spasms are happening. I'm going to see an endocrinologist to see if my parathyroids (no thyroid) have anything to do with this. The bloodwork for my hyperkalemia (before Medrol) and liver enzymes are normal now.

REPLYSHAREREPORT
Was this helpful?      0  
2
Verwon Says:

Wow! I am very sorry about what you've been dealing with Isabella!

Has there been any change? Are you on any other medications?

It is very hard to pinpoint what might cause such an issue, it could be due to an allergy, hypersensitivity to something, or a medication, according to NIH reports.

What specific symptoms do you experience and what do you feel, when it happens?

REPLYSHAREREPORT
Was this helpful?      0  
3
Isabella Says:

I took a six day course of Medrol and wrote here about it. My blood pressure has been higher than usual (130 to 150 systolic) and wonder if Medrol could cause this and last a few months after ending Medrol? Nothing has changed in what I eat or my weight. Does anyone have any ideas?

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

possible side effects of althea pills
I'm planning to use Althea for the first time. I will just turn 18 this coming July. Can you give me some easy instr... 6 replies
Possible side effects for ferric carboxymaltose
I recently had an infusion of 500mil of diluted ferric carboxymaltose 13 days ago. Since then I have experienced sever f... 5 replies
Possible side effects of using Flexocam 15mg + Voltaren
For a over 70 year old female: can they use Flexocam 15mg with any other high blood tablets? ## Neither the Flexocam, no... 3 replies
Possible side effects of Pristique
I started on Pristiq ER 50mg and also Lipitor 10mg a month ago and saw the doctor at that time. She listened to my heart... 2 replies
possible side effects
I had hip replacement surgery on 7-2 and had to inject Lovenox into my stomach for 28 days following. I had a huge post ... 2 replies
Possible Side Effects of ALPRAX 0.50MG, ZOLPEACE 5MG, AND ATIVAN 1MG
I have been taking Alprax0.50mg for the past ten years OD. But now i am not having deep sleep as i am a spondyloarthropa... 1 reply
Possible Side Effects Of Jointace Dn
My wife is taking jointace DN for the last 5 days. Since 3rd day she is complaining about feeling too hot, when weather ...
Possible Sudden side effects after 10years
Hi everyone, I have lone PAF diagnosed 10&1/2 years ago. I was started on flecainide intravenously in hospital and a... 1 reply
Contrave possible side effects?
I've been taking contrave for about four months, and haven't had any side effects after the first three weeks ex... 1 reply
Losartan possible side effects
Hello I was prescribed lisinpril for about 2 months but could not stand the dry cough. I've been off lisinprl for ov... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 19 September 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA